Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 30, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 18, 2000, 12:57 AM EDT for Bladen County, North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 18, 2000, 12:57 AM EDT (04:57 UTC)
- Expired
- Apr 18, 2000, 1:45 AM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bladen County, NC
The radar
The Wilmington radar (KLTX), 60 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 5.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
494 WUUS52 KILM 180457 SVRILM NCC017-180545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 1257 AM EDT TUE APR 18 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 145 AM EDT * AT 1255 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES EAST OF COUNCIL...OR ABOUT 16 MILES NORTHEAST OF WHITEVILLE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR KELLY AT 110 AM EDT LAGOON AT 115 AM EDT HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. LAT...LON 3444 7857 3433 7839 3472 7816 3471 7839
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 8:53 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Apr 17, 8:53 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 853 PM EDT MON APR 17 2000 SFC LOW HAS BEEN DROPPING SE INTO UPSTATE SC LAST SEVERAL HOURS AND 3-HR PRES CHANGE INDICATES A CONTINUED SE MOVEMENT. LI -4 OR SO ACROSS THE ENTIRE CWA AND PVA SHOULD KEEP CONVECTION GOING FOR SEVERAL MORE HOURS. INITIAL BAND OF SHRA/TSRA IS CURRENTLY PUSHING THROUGH WILLIAMSBURG...FLORENCE AND DARLINGTON COUNITES. SOME ADDITIONAL TSRA DEVELOPMENT IS OCCURRING CLOSER TO THE LOW CENTER AND MAY BE ENHANCED BY FAVORABLE POSITION OF MID/UPR JET. MARGINAL SVR THREAT WILL CONTINUE THROUGH MIDNIGHT AS WATCH 174 STATES. ANY CHANGES TO FCST WOULD BE POP ADJUSTMENT AS NEEDED AT ISSUANCE TIME BUT OVERALL EXPECT NO MAJOR CHANGES. CWF: WILL ADJUST AS NEEDED BASED ON LATEST BUOY OBS BUT FCST GENERALLY LOOKING GOOD. .ILM...NONE. MORGAN
In the hours before
Local storm report, Apr 17, 10:42 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
1042 PM EDT MON APR 17 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1038 PM NR LATTA SC 1.00 INCH HAIL
04/17/00 DILLON
DLLocal storm report, Apr 17, 11:09 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
1109 PM EDT MON APR 17 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1116 PM 8 W KINGSTREE SC WIND DAMAGE
04/17/00 WILLIAMSBURG TREES DOWN
DLLocal storm report, Apr 17, 11:46 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
1146 PM EDT MON APR 17 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....h
1140 PM NR FAIRMONT NC 1.00 INCH HAIL
04/17/00 ROBESON
DLLocal storm report, Apr 18, 12:38 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
1238 AM EDT TUE APR 18 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....-
1230 AM NR DUBLIN NC WIND DAMAGE
04/18/00 BLADEN TREE DOWN ON POWER LINES
DLLocal storm report, Apr 18, 12:47 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
1247 AM EDT TUE APR 18 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 AM 15 S WHITEVILLE NC .88 INCH HAIL
04/18/00 COLUMBUS
DLLocal storm report, Apr 18, 12:51 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
1251 AM EDT TUE APR 18 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 AM 3 NE WILMINGTON NC .75 INCH HAIL
04/18/00 NEW HANOVER
DLThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 11:16 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 44 min |
| Apr 17, 11:50 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 70 min |
| Apr 18, 12:50 AM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 40 min |
| Apr 18, 1:05 AM EDT | Severe Thunderstorm Warning | ILM | Columbus, Pender | 55 min |
| Apr 18, 1:15 AM EDT | Severe Thunderstorm Warning | ILM | New Hanover | 45 min |
| Apr 18, 1:36 AM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 39 min |
| Apr 18, 1:58 AM EDT | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 32 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.